View Full Version : Prasco Adderall XR Side Effects


mermaid3
08-20-17, 05:44 PM
I currently take 30mg Adderall ER and I am hoping I'm not alone with the terrible side effects I've been experiencing with this generic Prasco brand. I just started Prasco on Monday (I am usually on Actavis without issues) and it's making my life hell. Headaches, nausea, dizziness and some lethargy. At first I wasn't sure if it was "time of the month" related but this is bad. I still have a 23 day supply left and have contacted my NP about my issue.

My question is, has anyone had such bad side effects that they were able to switch to another brand that worked even though you have 23 days of medication left? I've never had such bad side effects from Adderall, except the IR makes me sleeeeepy which was why she switched me to the ER. It was working great until this new prescription was filled with Prasco brand. :(

Never ends
08-20-17, 08:33 PM
I take prasco 20 mg XR and and I have not had any side effects other than being irritable when it wears off, it wears off fast for me.

JustAHedgehog
08-20-17, 10:12 PM
Prasco is my favorite generic. Works great, makes me irritatavle but no issues other than a dry mouth but not bad enough to worry me. Activis is the only generic that I have issues with...:scratch:

sarahsweets
08-23-17, 03:28 AM
I didnt realize that Prasco made a generic adderall xr. I thought that since they made other brand name medications that the they would have only been given a patent for a brand name adderall xr. good to know.

lemming82
10-07-17, 05:49 PM
Hi Mermaid,

It's not just you. In fact, I found your post while I was looking to see if this manufacturer was known to have issues. I've taken 10mg XR for about 9 months and it was working fine. A few months ago, my pharmacy changed to Prasco and I didn't attribute side effects, but my dosage stopped being effective. A few days ago, my doc increased me to 15mg XR and I was again given Prasco. I feel AWFUL on it.

Not only is it not helping with my focus the way my meds usually do, but it's making me feel exhausted/lethargic as you described, I'm getting terrible headaches, feel nauseous, and have a weird pain/tension in my neck. Not only am I not really functional on it, it actually seems to be making me feel worse and I can't be productive because I'm constantly on the verge of falling asleep.

I've never had this problem until the manufacturer change and then with the increased dosage, realized that my headaches and increased ADD symptoms in recent months coincided with the new manufacturer. Looks like I need to change pharmacies and/or start paying for the name brand. :-/

I think we're in a minority though because I've only seen a couple of other people make this complaint. Most seem to say this is one of the best generics available.

nanajoy
10-08-17, 09:09 PM
Ahhhhh....THANK you! You have described much of what I feel. First time using prasco at 15mg XR. YUCK I had a couple of 10 MG XR left from my old prescription and used them to meet paperwork deadlines. This stinks. I feel like I have lost a month of my work life. I am definitely going to ask what they are giving me before I accept the next prescription.

MyAchillesheel
10-09-17, 02:19 PM
In regard to the issues with the Pasco XR adderall...

I have had bad issues with it, my girlfriend also has issues with it, my mother refuses to take it again, and a good friend of mine who is hyperactive also will not take the Prasco XR anymore.

I owe an apology to Sunshyne from a post back in July 2017 where I thought the Pasco XR was OK but needed a lower dose to get it to work.... I was wrong.

I realize this is one of the authorized generics by Shire but the Pasco is not a good one. I don't know if we got a bad batch out here in the Phoenix metro area but all four of us have had bad reactions or none at all with the Pasco XR.

We all purchased the 30mg Prasco XR at different Walgreens locations from July to September in 2017 with the exception of my mother (she tried mine since she prefers the IR tablets)

It wasn't until several weeks ago when discussing issues with adderall that we all shared similar issues from the Prasco XR.

The issues were: increase in brain fog, an increase in depression and lethargy, general malaise, drowsiness, or felt nothing at all. These were all in varying degrees and occurred at different times with different dosages.

Usually those symptoms suggest an overdose (at least for us) but even when reducing the dose by using half to 3/4 of a capsule the issues persisted.

I finally stopped taking it and took a 2 week adderall medication holiday because I assumed my neurotransmitters were jammed up.... But upon readministration the same issues were more intense.

I'm not one to believe in conspiracy theories but us it possible that Shire is playing games again like they did back in 2012 when they helped create "the great adderall shortage of 2012" when they were pushing the Vyvanse agenda?

Now they are pushing MyDavis triple release and the authorized generics have issues.!!??

Only time will tell I guess.

Lastly, I read on another Forum ADHD board possibly Reddit... That Shire manufactures the authorized generics for Sandoz, Prasco, Teva, and Global at a separate facility. I don't know if that is true, but if so, it may explain the problems with the Prasco XR....

Never ends
10-09-17, 08:36 PM
I'm taking 1-30 mg XR and 1-10 mg IR, and since I quit my abilify I have felt the same way as far as tension and restlessness, I'm just going to start taking 3-5 mg of my abilify to level me out, and talk to my pharmacy about ordering a different generic.

nanajoy
10-11-17, 06:34 PM
I honestly don't care what ANYONE says, this prasco 15 mg XR is just AWFUL. Could I (and others) be allergic to one of their fillers? It doesn't help with focus, causes headaches, and irritability. Impax was my savior. The month is almost half over. I will never take price again.

Bola1211
10-15-17, 06:42 PM
I have been experiencing terrible side effects with my generic adderall for the past few months. I thought maybe it was a tolerance issue, or my brain chemistry had been altered! The change was so sudden though! Now I'm thinking it's because of the Prasco generic.

I've been prescribed Adderall XR 20mg in the morning and 10mg at noon for about three years now. Everything was going great until about February when my CVS which carries Activis was once again out of adderall so I went across the street to Right Aid. I got the 20mg Activis and 10mg Prasco generic from there. Looking back, I started having some problems with headaches and nausea then but it wasn't severe and I didn't think much of it. I decided to start getting my meds filled at Rite Aid regularly since CVS was always out of stock.

By May though, Rite Aid was no longer dispensing Activis so both 20mg and 10mg were Prasco. That's when I started having terrible side effects with my meds. They included nausea, intense fatigue, headaches, brain fog, and intense dry mouth. I had no focus, no energy, no impulse control and basically felt sick and depressed on my meds. I thought there was something wrong with me and my meds just weren't working anymore. I guess I was wrong.

Now I have a whole month of this crap to deal with and next month I'll be finding a pharmacy that has Activis. Hope this has helped anyone out there that has had the same problems.

medsnotworking
10-16-17, 05:40 PM
I've also been having problems with Prasco generic adderall xr, specifically 20mg. I've been taking xr 20mg for 3+ years now and it's worked basically perfect up until the last couple months.

I'm convinced there's a bad batch of it that's being distributed. In July I got my prescription filled by pharmacy A and it was horrible. In August I got it filled by pharmacy B and it worked like normal, no problems. In September I got it filled by pharmacy C and it was horrible again, just like the medication I got in July. (All 3 pharmacies were walgreens, just different locations in the midwest). It was so bad in September that I told my doctor to change my prescription after only a week because I didn't want to take the 20mg xr anymore. I switched to 10mg ir twice a day, which is working fine, but I want the 20mg xr that I'm used to as it's much smoother than the ir.

While taking the bad 20mg xr I felt lethargic, irritable, anxious, demotivated, and easily distracted. My entire body felt heavy; I was constantly slouching and walked with my head down. My day felt twice as long, even when I was doing something I enjoyed. I'd look at the clock thinking a few hours had gone by when really it had only been 45 minutes.

It clearly wasn't effective at treating my adhd symptoms. But even worse it made me feel sick. I'd feel nauseous before and after meals, I felt lightheaded, it dehydrated me more than normal, and I was getting frequent headaches.

I'm glad to hear it's not just me. I was driving myself crazy wondering if it's my diet or some other health thing that caused the issues with the medication.